Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 22, NWS Springfield, MO

April 22, 2017Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 22, 2017, 4:00 PM CDT for Shannon County, Missouri. It took effect at Apr 22, 2017, 5:24 PM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Apr 22, 2017, 4:00 PM CDT (21:00 UTC)
In effect from
Apr 22, 2017, 5:24 PM CDT
Expired
Apr 23, 2017, 11:17 PM CDT
In force
30 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The St Louis radar (KLSX), 181 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Eminence (EMCM7). The gauge peaked at 11.57 ft at Apr 22, 2017, 4:00 PM CDT.

actionminormoderate5101504/2204/2304/2404/25
Action stage
6.4 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

034 
WGUS43 KSGF 222100
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
400 PM CDT Sat Apr 22 2017

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Jacks Fork River at Eminence affecting Shannon County.
   
.Heavy rainfall over the past few days has resulted in significant rises to the
Jacks Fork River at Eminemnce.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-230900-
/O.NEW.KSGF.FL.W.0022.170422T2224Z-170424T0417Z/
/EMCM7.1.ER.170422T2224Z.170423T0000Z.170423T0417Z.NO/
400 PM CDT Sat Apr 22 2017

For the Jacks Fork River at Eminence.    ...For the Jacks Fork River 
at Eminence...
* At 3:30 PM Saturday The stage was 11.4 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by late this 
  afternoon and continue to rise to near 12.5 feet by this evening. 
  The river will fall below flood stage by tonight.
* Impact...At 12.0 feet...Minor flooding occurs near the gage site. 
  Low lying areas including the Rivers Edge Lodge and canoe rental 
  locations in Eminence are flooded. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Eminence         12  11.4 Sat 03 PM   8.9   5.6   5.0


&&


LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139

 

$$
1 follow-up statement
581 
WGUS83 KSGF 230117
FLSSGF
Flood Statement
National Weather Service Springfield MO
817 PM CDT Sat Apr 22 2017

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Elk River near Tiff City affecting McDonald County
  Jacks Fork at Alley Spring affecting Shannon County
  Jacks Fork River at Eminence affecting Shannon County
   
.The rivers have dropped below flood stage and will continue to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC119-230147-
/O.CAN.KSGF.FL.W.0007.000000T0000Z-170424T0700Z/
/TIFM7.1.ER.170422T0636Z.170422T1430Z.170422T2315Z.NO/
817 PM CDT Sat Apr 22 2017

The Flood Warning has been cancelled for The Elk River near Tiff 
City.
* At 7:30 PM Saturday The stage was 14.5 feet. 
* Flood stage is 15.0 feet. 
* Forecast...The river will continue to fall to 8.1 feet by Monday 
  morning.
* Impact...At 15.0 feet...Minor flooding occurs at the gage site. The 
  Cowskin River Floating Public Access Area on the west side of 
  Highway 43 floods. The access road to the RV Park at Herman's 
  Campground two miles upstream from the bridge floods. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Elk River Basin
  Tiff City        15  14.5 Sat 07 PM   8.1   7.7   7.0


&&


LAT...LON 3663 9454 3658 9449 3656 9453 3661 9462
      3664 9462                       
 

$$

MOC203-230147-
/O.CAN.KSGF.FL.W.0020.000000T0000Z-170423T0718Z/
/ALYM7.1.ER.170422T1338Z.170422T1801Z.170422T2217Z.NO/
817 PM CDT Sat Apr 22 2017

The Flood Warning has been cancelled for The Jacks Fork at Alley 
Spring.
* At 7:46 PM Saturday The stage was 7.8 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river will continue to fall to 3.8 feet by Monday 
  morning.
* Impact...At 8.0 feet...Water begins to impact the 600, 800 and 900 
  loop sites of Alley Spring Campground one quarter mile upstream 
  from the gage site.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Alley Spring      9   7.8 Sat 08 PM   3.8   3.8   3.7


&&


LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
      3717 9150                       
 

$$

MOC203-230147-
/O.CAN.KSGF.FL.W.0022.000000T0000Z-170424T0417Z/
/EMCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM CDT Sat Apr 22 2017

The Flood Warning has been cancelled for The Jacks Fork River at 
Eminence.
* At 7:30 PM Saturday The stage was 10.5 feet. 
* Flood stage is 12.0 feet. 
* Forecast...The river crested below flood stage at 11.5 feet. The 
  river will continue to fall.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Eminence         12  10.5 Sat 07 PM   2.9   2.9   2.8


&&


LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 22, 1:25 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 22, 1:25 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
125 PM CDT Sat Apr 22 2017

...Warming Weather Returns Sunday - Active Weather Later Next
Week...

.SHORT TERM...(This evening through Sunday)
Issued at 120 PM CDT Sat Apr 22 2017

Clouds and perhaps some patchy drizzle will linger into this
evening as an upper low slowly exits to the southeast. Clouds
could be slow to clear from the north tonight. There is some
potential for fog development late tonight especially if the sky
can clear. Otherwise it will be chilly with lows in the upper 30s
to near 40. A few locations may fall into the middle 30s.
Conditions do not appear to be optimal for patchy frost.

Sunshine and warmer temperatures will return Sunday as upper level
ridging transitions eastward and a surface high builds into the
region. Highs will climb well into the 60s.

.LONG TERM...(Sunday Night through Saturday)
Issued at 120 PM CDT Sat Apr 22 2017

The warming trend will continue into early next week as southerly
winds develop and increase. The next front will take shape over
Plains Tuesday as a broad upper level trough begins to evolve out
west. This front and first in a series of upper level systems will
track into the region Tuesday night and Wednesday bringing a good
chance for showers and thunderstorms.

This front will stall across the region during late week as the
upper level trough deepens over the western U.S. A series of upper
level systems will track northeast across the region during late
week and interact with the stalled front and increasing moisture
to produce multiple rounds of showers and thunderstorms from
Thursday into Saturday.

While details are yet to be determined the general synoptic setup
suggest the potential for heavy rainfall and severe weather
during late week and next weekend. Given the saturated ground
conditions the potential for flooding will have to be closely
monitored. Given this potential the latest weather information
should be closely monitored.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1156 AM CDT Sat Apr 22 2017

Pilots can expect prevailing MVFR and occasional IFR conditions
this afternoon then a gradual improvement tonight. Low ceilings
and occasional drizzle will impact flight conditions this
afternoon. Gradual clearing will take place late tonight and the
potential for light fog will have to be monitored. VFR conditions
are expected Sunday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Apr 22, 1:09 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
109 PM CDT Sat Apr 22 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
109 PM CDT Sat Apr 22 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Flooding Risk.

DISCUSSION...

  Residual flooding will persist through tonight across far
  southern Missouri and extreme southeastern Kansas along some
  streams, low water crossings and main stem rivers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

 Active weather will return during the middle and later part of
 next week with additional showers and thunderstorms expected.
 The potential for flooding and severe weather will have to be
 closely monitored for later next week. Stay tuned for the latest
 weather information.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Local storm report, Apr 22, 10:14 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLOOD            2 NE LAMAR              37.52N 94.25W
04/22/2017                   BARTON             MO   LAW ENFORCEMENT

            A VEHICLE DROVE INTO A FLOODED MUDDY CREEK AND BECAME
            SUBMERGED. ALL OCCUPANTS WERE ABLE TO GET OUT SAFELY.
            THIS INCIDENT OCCURRED NEAR THE INTERSECTION OF MUDDY
            CREEK AND NE 30TH LANE.

&&

DCRAMER
Local storm report, Apr 22, 10:36 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            3 W MORRISVILLE         37.48N 93.48W
04/22/2017                   POLK               MO   EMERGENCY MNGR

            CAR WAS SUBMERGED IN FLOOD WATER FROM THE SAC RIVER AND
            COATES BRANCH CREEK ON HIGHWAY 215. ALL OCCUPANTS WERE
            ABLE TO ESCAPE SAFELY. TIME IS ESTIMATED.

&&

DCRAMER
Local storm report, Apr 22, 11:05 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT SAT APR 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      2 NW PIERCE CITY        36.97N 94.03W
04/21/2017                   LAWRENCE           MO   911 CALL CENTER

            LAWRENCE COUNTY ROAD AND BRIDGE DISTRICT IN PIERCE CITY
            OBSERVED SECONDARY ROADS EXPERIENCING FLASH FLOODING.
            ONCE VEHICLE WAS SUBMERGED IN FLOODING ON COUNTY ROAD
            2210 APPROXIMATELY 2 MILES NORTHWEST OF PIERCE CITY. ALL
            OCCUPANTS WERE ABLE TO GET OUT SAFELY.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:09 PM CDTAreal Flood WarningSGFJasper9 hr
Apr 21, 9:13 PM CDTAreal Flood WarningSGFBarry, McDonald, Newton9 hr
Apr 21, 10:42 PM CDTAreal Flood WarningSGFChristian, Greene, Lawrence, Stone, Taney8 hr
Apr 22, 12:16 AM CDTRiver Flood WarningSGFShannon22 hr
Apr 22, 1:49 AM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more18 hr
Apr 22, 2:01 AM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton18 hr
Apr 22, 2:04 AM CDTAreal Flood WarningSGFBarry, Christian, Greene, Lawrence, Stone, Taney18 hr
Apr 22, 9:29 AM CDTRiver Flood WarningSGFCedar37 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.